LAMOTTA AND ANYONE WHO'S TAKEN "CALM"

Discussion in 'Fibromyalgia Main Forum' started by Marta608, Oct 18, 2006.

  1. Marta608

    Marta608 Member

    Hi Lamotta and All, I bought a a powdered magnesium supplement called "Calm" at the health food store thinking it would help with sleep and constipation. I took it for two nights according to directions, had no urgent elimination problems from it as warned if I took too much too fast but I could feel a flare coming on yesterday with increased pain, chills, low-grade fever and SUPERGAS.

    My question is, what is there about powdered magnesium that would cause this reaction? Also, this bowel/FM connection is not unusual for me but I'll be darned if I understand it. I felt best in all my years of CFS when I completed the prep for a colonoscopy. Anyone with similar reactions?

    Any thoughts?

    Thanks for your response(s).
    Marta

  2. Marta608

    Marta608 Member

    And while I'm here I thought I'd mention that Calm contains 615 mgs. of magnesium per 3 tsps. Directions are to take 1/2 - 3 tsps. or to bowel tolerance. I took 1/2 tsp. the first night and 1 tsp. the second night.

    UGH.

    m.
  3. Marta608

    Marta608 Member

    Thank you for taking the time and energy to reply.

    Yes, I've taken magnesium in tablet and in capsule form with no problem. Since I feel we don't absorb vitamins and minerals well, I try for liquid, capsules (or powder) when I can find it. When the health food store didn't have 400 mgs. in capsule form, they suggested Calm. "It will help you sleep, too" was the clincher. Ha!

    I've also used stevia with no problem in the past, unless it's the combination.

    I did some detective work last night when I remembered that I've taken three Milk of Magnesia tablets of 500 mgs each or the liquid with only the desired affect. The Calm would have only contained 200 mgs and 400 mgs on subsequent nights and of course it was in liquid form, as a warm tea. The fact that all it did was cause misery makes me wonder if it was only enough to be irritating, as you suggested.

    You mention that you're very sensitive to meds and supplements. Why do you think it is that many of us react so oddly now? I know that I cannot take "normal" doses of things. Perhaps this speaks also to the Calm. Maybe I need only 1/4 tsp. One of those many *Who knows?* situations again, I guess but I'm not sure that I want to experiment.

    Thanks again. We're fortunate to have you here. I guess it's as they say, there's good in everything.

    Marta
  4. Marta608

    Marta608 Member

    You said: "And the kicker is that since everyone one of us has a slightly different set of symptoms at different severities caused by different genetic abnormalities, the sensitivities will be different for all of us as well! Makes sense right?"

    I don't have your knowledge but that's what my own response was, too, when I read about the genetic factor. It's why what works for one person doesn't do zilch - or maybe too much zilch! - for someone else. There will be, in my opinion, only so much that will be able to be done across the board. If I was considering the medical field I'd be looking for ways to learn to intrepret the very "blueprint" you speak of.

    Right now I'm not sure that medical training as it exists is sufficient for this. I do know for sure doctors now in practice cannot handle it nor are they interested. This will be its own field of specialization.

    You'd be so good at it! Online course? ;>)

    Marta
  5. Marta608

    Marta608 Member

    Any time! And look at it this way; you've gotta be doing somthing while you wait. Might as well be preparing to be incrediblty helpful, exceedingly knowledgeable and extremely rich!

    Thanks again.

    Marta